Alert archive / Texas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 39, NWS San Angelo, TX

April 19, 2016Haskell County, Throckmorton County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Apr 19, 2016, 9:57 PM CDT for Haskell County, Throckmorton County, Texas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 19, 2016, 9:57 PM CDT (02:57 UTC)
Expired
Apr 19, 2016, 10:45 PM CDT
In force
48 min
Issued by
NWS San Angelo, TX
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

Counties Haskell County, TX, Throckmorton County, TX

The radar

The Dyess AFB radar (KDYX), 69 km from the middle of the area, began a volume at 02:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 3.0 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2016-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2016-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1336 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

315 
WUUS54 KSJT 200257
SVRSJT
TXC207-447-200345-
/O.NEW.KSJT.SV.W.0039.160420T0257Z-160420T0345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
957 PM CDT TUE APR 19 2016

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN HASKELL COUNTY IN WEST CENTRAL TEXAS...
  SOUTHWESTERN THROCKMORTON COUNTY IN WEST CENTRAL TEXAS...

* UNTIL 1045 PM CDT

* AT 957 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER HASKELL...
  MOVING SOUTHEAST AT 30 MPH.

  HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT 
           WIND DAMAGE TO ROOFS...SIDING...AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  LAKE STAMFORD MARINA AROUND 1010 PM CDT. 
  IRBY AROUND 1015 PM CDT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 3323 9936 3296 9946 3296 9948 3305 9981
      3324 9973
TIME...MOT...LOC 0257Z 295DEG 26KT 3314 9970 

HAIL...1.75IN
WIND...60MPH
 
$$
1 follow-up statement
518 
WWUS54 KSJT 200314
SVSSJT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1014 PM CDT TUE APR 19 2016

TXC207-447-200345-
/O.CON.KSJT.SV.W.0039.000000T0000Z-160420T0345Z/
HASKELL TX-THROCKMORTON TX-
1014 PM CDT TUE APR 19 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR SOUTHEASTERN HASKELL AND SOUTHWESTERN THROCKMORTON COUNTIES...

AT 1013 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LAKE STAMFORD
MARINA...OR 10 MILES SOUTHEAST OF HASKELL...MOVING SOUTHEAST AT 30
MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND 
         DAMAGE TO ROOFS...SIDING...AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN HASKELL AND SOUTHWESTERN THROCKMORTON COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 3323 9936 3296 9946 3296 9948 3303 9973
      3323 9968
TIME...MOT...LOC 0313Z 295DEG 26KT 3309 9957 

HAIL...1.75IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 6:39 PM CDT, 3 hours 18 minutes earlier.

Area forecast discussion, Apr 19, 6:39 PM CDT, 3 hours 18 minutes before
Area Forecast Discussion
National Weather Service SAN ANGELO TX
639 PM CDT TUE APR 19 2016

.AVIATION...
/00Z TAFS/

Cloud bases are currently VFR (3500-4500 ft) but will deteriorate
by late evening, eventually falling below 1000 ft across much of
the CWA late tonight. IFR conditions will prevail through mid-
morning with ceilings gradually rising and scattering out by
midday. Winds will be light and variable much of the TAF period,
becoming north to northeast on Wednesday in the wake of a weak
surface boundary. Scattered convection is expected tonight, but
confidence that any particular terminal will be affected is low.
VCSH remarks were included at various times for all sites, mainly
during the 02-05z period. Additional isolated convection will be
possible Wednesday afternoon, mainly southeast of a KSOA-KBWD
line.

&&

.PREV DISCUSSION... /issued 350 PM CDT TUE APR 19 2016/

SHORT TERM...
(Tonight and Wednesday)

Isolated showers and thunderstorms have developed this afternoon
in the vicinity of Fort Stockton, where MLCAPEs are 1000-1500
J/kg and convective inhibition has eroded. Breaks in the clouds
have developed across parts of west central Texas, but persistent
cloud cover has limited the instability in our area. Other showers
and thunderstorms have developed near and north of Lubbock, ahead
of a shortwave trough.

Forecast remains problematic with placement of convection across
our area tonight. If sufficient shower/thunderstorm development
occurs from Midland south to Fort Stockton, some of this could
move east/northeast into some of our western counties. Appears
that the highest rain chance tonight will be across the area north
of a Roby to Abilene to San Saba line. Additional convective
development is anticipated this evening northwest of our area and
possibly into the Big Country, as the aforementioned shortwave
moves east toward North Texas. A weak cold front will sag south
into the Big Country overnight. Could have additional
shower/thunderstorm development ahead of this front. This setup
may result in scattered to numerous thunderstorms affecting our
northern and northeastern counties. A marginal risk for severe
thunderstorms remains in place for much of west central Texas this
evening and tonight.

On Wednesday, carrying low chance PoPs across the southeastern
part of our area. With less cloud cover, temperatures will be
warmer Wednesday. Highs are expected to range from the mid to
upper 70s across the northern and eastern parts of our area, to
the lower 80s across part of the western Concho Valley into
Crockett County.

LONG TERM...
(Wednesday night through next Tuesday)

The upper low that has influenced the region the past few days
will weaken as it moves east from Midwest states
 and into the
Great Lakes region by Thursday. A shortwave on the back side of
the upper low will approach the area Wednesday evening, with an
associated weak cold front dropping south across West Central
Texas Wednesday night and early Thursday. Medium range models
develop convection north of the area in advance of the front
Wednesday night, with this activity moving south across the
forecast area as a possible MCS overnight into Thursday morning.
Indications are that the front will likely exit far southern
portions of the forecast area by late afternoon, with only some
lingering precipitation along the I-10 corridor through early
evening.

Friday and Saturday will dry and pleasant as upper level ridging
moves into the region. Still looking at another chance for
precipitation late next weekend into early next week as another
upper level system potentially impacts the region. Confidence
remains low concerning the eventual evolution of this system, so
POPs were kept low for Sunday and Sunday night.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 58  76  59  75 /  50  10  50  50
San Angelo 	 59  80  61  77 /  40  10  30  40
Junction 	 61  79  61  77 /  40  30  20  40

&&

.SJT Watches/Warnings/Advisories...
None.

&&

Johnson
Hazardous weather outlook, Apr 19, 2:58 PM CDT, 6 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
258 PM CDT TUE APR 19 2016

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-202000-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
258 PM CDT TUE APR 19 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS THE POTENTIAL FOR A FEW SEVERE THUNDERSTORMS LATE THIS
AFTERNOON AND TONIGHT ACROSS MUCH OF WEST CENTRAL TEXAS. THE MAIN
THREATS ARE LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS THE POTENTIAL FOR AN ISOLATED SEVERE THUNDERSTORM...
WEDNESDAY AND THURSDAY...MAINLY ALONG AND SOUTH OF AN OZONA TO
BRADY TO BROWNWOOD LINE. THE MAIN THREATS WILL BE LARGE HAIL AND
DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

LIMITED SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

In the hours before

Local storm report, Apr 19, 9:29 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
929 PM CDT TUE APR 19 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0928 PM     HAIL             9 W MENARD              30.92N  99.94W
04/19/2016  E1.25 INCH       MENARD             TX   TRAINED SPOTTER

            QUARTER TO HALF DOLLAR SIZE HAIL ALONG US 190.

&&

EVENT NUMBER SJT1600052

JOHNSON
Local storm report, Apr 19, 9:39 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
939 PM CDT TUE APR 19 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 PM     HAIL             RULE                    33.18N  99.89W
04/19/2016  E0.75 INCH       HASKELL            TX   PUBLIC

&&

EVENT NUMBER SJT1600053

JOHNSON
Local storm report, Apr 19, 9:43 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
943 PM CDT TUE APR 19 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0938 PM     HAIL             HAMLIN                  32.88N 100.13W
04/19/2016  M1.75 INCH       JONES              TX   LAW ENFORCEMENT

            GOLFBALL SIZE HAIL REPORTED NORTH OF HAMLIN

&&

EVENT NUMBER SJT1600054

CW
Special weather statement, Apr 19, 9:46 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
946 PM CDT TUE APR 19 2016

TXZ077-168-200330-
SCHLEICHER TX-MENARD TX-
946 PM CDT TUE APR 19 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MENARD COUNTY UNTIL
1030 PM CDT...

AT 945 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES NORTHEAST
OF FORT MCKAVETT...OR 14 MILES WEST OF MENARD...MOVING EAST AT 15 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN MENARD
COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3088 10015 3106 10011 3105 9989 3082 9994
TIME...MOT...LOC 0245Z 279DEG 13KT 3095 10003
Local storm report, Apr 19, 9:52 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
952 PM CDT TUE APR 19 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0947 PM     HAIL             MENARD                  30.92N  99.79W
04/19/2016  E2.50 INCH       MENARD             TX   EMERGENCY MNGR

&&

EVENT NUMBER SJT1600055

MC
Local storm report, Apr 19, 9:54 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SAN ANGELO TX
954 PM CDT TUE APR 19 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0947 PM     HAIL             MENARD                  30.92N  99.79W
04/19/2016  M2.00 INCH       MENARD             TX   EMERGENCY MNGR

&&

CORRECTED EVENT

EVENT NUMBER SJT1600055

JOHNSON

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 7:12 PM CDTSpecial Weather StatementSJTMenard48 min
Apr 19, 7:26 PM CDTSpecial Weather StatementSJTMenard49 min
Apr 19, 8:03 PM CDTSevere Thunderstorm WarningSJTMenard, Schleicher42 min
Apr 19, 8:10 PM CDTSpecial Weather StatementSJTSchleicher35 min
Apr 19, 8:42 PM CDTSevere Thunderstorm WarningSJTMenard48 min
Apr 19, 8:51 PM CDTSpecial Weather StatementSJTSchleicher39 min
Apr 19, 8:57 PM CDTSevere Thunderstorm WarningSJTMenard, Schleicher48 min
Apr 19, 9:02 PM CDTSevere Thunderstorm WarningSJTHaskell43 min
Apr 19, 9:16 PM CDTAreal Flood AdvisorySJTMenard, Schleicher3 hr
Apr 19, 9:19 PM CDTSevere Thunderstorm WarningSJTHaskell, Throckmorton41 min
Apr 19, 9:21 PM CDTSevere Thunderstorm WarningSJTFisher, Jones39 min
Apr 19, 9:29 PM CDTSevere Thunderstorm WarningSJTMenard46 min
Apr 19, 9:37 PM CDTSevere Thunderstorm WarningSJTHaskell23 min
Apr 19, 9:46 PM CDTSpecial Weather StatementSJTMenard44 min
Apr 19, 9:54 PM CDTSevere Thunderstorm WarningSJTThrockmorton21 min
Apr 19, 9:56 PM CDTSevere Thunderstorm WarningSJTJones49 min
Apr 19, 10:06 PM CDTSpecial Weather StatementSJTFisher39 min
Apr 19, 10:11 PM CDTFlash Flood WarningSJTMenard3 hr
Apr 19, 10:14 PM CDTSevere Thunderstorm WarningSJTMcCulloch, Menard46 min
Apr 19, 10:27 PM CDTSevere Thunderstorm WarningSJTHaskell, Shackelford, Throckmorton48 min
Apr 19, 10:33 PM CDTSevere Thunderstorm WarningSJTFisher, Jones42 min
Apr 19, 10:35 PM CDTSevere Thunderstorm WarningSJTJones, Shackelford40 min
Apr 19, 11:00 PM CDTSpecial Weather StatementSJTMason45 min
Apr 19, 11:05 PM CDTSevere Thunderstorm WarningSJTJones, Taylor40 min
Apr 19, 11:09 PM CDTSevere Thunderstorm WarningSJTShackelford, Throckmorton15 min
Apr 19, 11:13 PM CDTSevere Thunderstorm WarningSJTJones, Shackelford47 min
Apr 19, 11:24 PM CDTAreal Flood AdvisorySJTFisher, Jones2 hr
Apr 19, 11:39 PM CDTSpecial Weather StatementSJTCallahan51 min
Apr 19, 11:45 PM CDTSpecial Weather StatementSJTShackelford45 min
Apr 19, 11:55 PM CDTSevere Thunderstorm WarningSJTCallahan, Shackelford35 min
Apr 20, 12:12 AM CDTSevere Thunderstorm WarningSJTBrown, Callahan, Coleman48 min
Apr 20, 12:20 AM CDTAreal Flood AdvisorySJTCallahan, Taylor115 min
Apr 20, 12:37 AM CDTSpecial Weather StatementSJTNolan38 min
Apr 20, 1:10 AM CDTSpecial Weather StatementSJTColeman50 min
Apr 20, 1:14 AM CDTSpecial Weather StatementSJTSterling46 min
Apr 20, 1:24 AM CDTFlash Flood WarningSJTCallahan3 hr
Apr 20, 1:48 AM CDTSpecial Weather StatementSJTBrown42 min
Apr 20, 2:08 AM CDTAreal Flood AdvisorySJTBrown, Coleman112 min
Apr 20, 3:18 PM CDTSevere Thunderstorm WarningSJTIrion, Schleicher, Tom Green27 min
Apr 20, 3:44 PM CDTSevere Thunderstorm WarningSJTIrion, Schleicher, Tom Green31 min

Nearby

Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.